Alert archive / Florida / River Flood Warnings in 2021

River Flood Warning 93, NWS Mobile, AL

September 15, 2021Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this river flood warning at Sep 15, 2021, 3:17 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It took effect at Sep 16, 2021, 10:47 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Sep 15, 2021, 3:17 PM CDT (20:17 UTC)
In effect from
Sep 16, 2021, 10:47 AM CDT
Expired
Sep 16, 2021, 8:20 PM CDT
In force
10 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Perdido River near Barrineau Park (BRPF1). The gauge peaked at 10.66 ft at Sep 17, 2021, 8:00 PM CDT.

actionminormoderate510152009/1509/1609/1709/18
Action stage
9 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

863 
WGUS44 KMOB 152017
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
317 PM CDT Wed Sep 15 2021

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...Florida...

  Perdido River Near Barrineau Park affecting Baldwin and Escambia 
  Counties.

For the Perdido River...including Barrineau Park...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC003-FLC033-162030-
/O.NEW.KMOB.FL.W.0093.210916T1547Z-210919T0100Z/
/BRPF1.1.ER.210916T1547Z.210917T0600Z.210918T1900Z.NO/
317 PM CDT Wed Sep 15 2021

The National Weather Service in Mobile has issued a

* Flood Warning for
  the Perdido River Near Barrineau Park.
* From Thursday morning to Saturday evening.
* At 1:00 PM CDT Wednesday the stage was 3.8 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 15.2 feet early Friday morning. It 
  will then fall below flood stage early Saturday afternoon.
* Impact...At 13.0 feet, River begins to leave its banks at the 
  parking lot of Adventures Perdido River. Begins to threaten 
  several permanently parked travel trailers.


&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
      3052 8746 3064 8740

$$
3 follow-up statements
308 
WGUS84 KMOB 161513
FLSMOB

Flood Statement
National Weather Service Mobile AL
1013 AM CDT Thu Sep 16 2021

...The Flood Warning is extended for the following rivers in 
Alabama...Florida...

  Perdido River Near Barrineau Park affecting Baldwin and Escambia 
  Counties.

For the Perdido River...including Barrineau Park...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC003-FLC033-171515-
/O.EXT.KMOB.FL.W.0093.210918T0336Z-210919T1000Z/
/BRPF1.1.ER.210918T0336Z.210918T1200Z.210919T0400Z.NO/
1013 AM CDT Thu Sep 16 2021

...The Flood Warning is now in effect until early Sunday morning...

The Flood Warning continues for
  the Perdido River Near Barrineau Park.
* From Friday evening to early Sunday morning.
* At 9:00 AM CDT Thursday the stage was 9.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow evening to a crest of 13.5 feet Saturday morning. It will 
  then fall below flood stage late Saturday evening.
* Impact...At 13.0 feet, River begins to leave its banks at the 
  parking lot of Adventures Perdido River. Begins to threaten 
  several permanently parked travel trailers.


&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
      3052 8746 3064 8740

$$
216 
WGUS84 KMOB 161929
FLSMOB

Flood Statement
National Weather Service Mobile AL
229 PM CDT Thu Sep 16 2021

...The Flood Warning is extended for the following rivers in 
Alabama...Florida...

  Perdido River Near Barrineau Park affecting Baldwin and Escambia 
  Counties.

For the Perdido River...including Barrineau Park...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.

&&


ALC003-FLC033-171930-
/O.EXT.KMOB.FL.W.0093.210918T0000Z-210919T1330Z/
/BRPF1.1.ER.210918T0000Z.210918T1200Z.210919T0730Z.NO/
229 PM CDT Thu Sep 16 2021

...The Flood Warning is now in effect until Sunday morning...

The Flood Warning continues for
  the Perdido River Near Barrineau Park.
* From Friday evening to Sunday morning.
* At 1:00 PM CDT Thursday the stage was 9.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow evening to a crest of 13.5 feet Saturday morning. It will 
  then fall below flood stage early Sunday morning.
* Impact...At 13.0 feet, River begins to leave its banks at the 
  parking lot of Adventures Perdido River. Begins to threaten 
  several permanently parked travel trailers.


&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
      3052 8746 3064 8740

$$
192 
WGUS84 KMOB 170120
FLSMOB

Flood Statement
National Weather Service Mobile AL
820 PM CDT Thu Sep 16 2021

...The Flood Warning is cancelled for the following river in 
Alabama...Florida...

  Perdido River Near Barrineau Park affecting Baldwin and Escambia 
  Counties.

ALC003-FLC033-170230-
/O.CAN.KMOB.FL.W.0093.210918T0000Z-210917T0120Z/
/BRPF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
820 PM CDT Thu Sep 16 2021

...The Flood Warning for the Perdido River Near Barrineau Park has 
been cancelled...

The Flood Warning is cancelled for
  the Perdido River Near Barrineau Park.
* At 7:00 PM CDT Thursday the stage was 9.5 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to rise to a crest of 11.5 feet 
  early Sunday afternoon.


&&

LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
      3052 8746 3064 8740

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Sep 15, 12:52 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 15, 12:52 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1252 PM CDT Wed Sep 15 2021

.NEAR TERM /Now Through Thursday/...A very wet near term lies
ahead thanks to the remnants of Nicholas spreading copious amounts
of deep tropical moisture across the region. In the mid to upper
levels, the mid level circulation of ex-Nicholas continues to
shear apart and stream vorticity across the region through
overnight tonight as a broad based upper level trough moves across
the Great Lakes/Ohio Valley regions into the northeastern United
States. This is serving as a robust lifting mechanism allowing for
widespread moderate to heavy rainfall across the region today into
tonight. At the surface, the low level circulation of ex-Nicholas
continues to reside across south-central LA with dry air punching
in from the southwest across the circulation. Unfortunately for
us, this dry air punch will never really reach our area as a
continuous stream of deep tropical moisture continues to pour over
the area from the southwest. This is characterized by PWAT's
approaching 2.2 to 2.5" throughout today, tonight, and Thursday. A
surface boundary/warm front has persisted over far southern MS
eastward through far southwestern AL and the FL panhandle, and
will continue to serve as a focus for heavier rainfall potential
throughout the near term period.

For the remainder of today, several bands of intense rainfall
will continue to push across the region with broader regions of
light to moderate rainfall. This will likely result in areas of
flash flooding, particularly across southeastern MS, southwestern
AL, and the FL panhandle as bands of convection continue to
develop and pivot slowly eastward over the next 6 hours or so. By
this evening, a bit of a break will likely occur mid to late
evening before the next wave of heavy rainfall moves in during the
overnight hours. The exact extent and coverage of the overnight
rain threat is a bit uncertain, with CAMs depicting different
scenarios on where/when and to what extent convective coverage
sets up. It is worth noting that there is at least modest
differential divergence aloft across southeastern MS and
southwestern AL through the overnight hours on the global models,
and CAMs may be struggling a bit with convective coverage given
the very marginal CAPE environment. Given this, have opted to keep
PoPs categorical through the overnight with a continued heavy
rain and flash flooding threat.

Heading into the day Thursday, I do not anticipate quite as
widespread of convective coverage as Wednesday featured, but
still expect numerous showers and thunderstorms throughout the
day. Our effective warm front remains situated along the coast,
and exact positioning of this front will determine exactly how far
inland the heaviest rainfall threat will end up. Currently
expecting best area for heaviest rainfall to set up in the
vicinity of and just north of the warm front along the coast,
encompassing much of the flash flood watch area. Rainfall totals
through Thursday will likely range anywhere from 3 to 6 inches
with isolated amounts to 10", highest nearer the coast. The heavy
rainfall threat will continue into the short term period. A flash
flood watch remains in effect through Thursday evening for
southeastern MS, southwestern AL, and the FL panhandle.

In addition to the flash flood threat, a very isolated tornado
threat exists across coastal portions of AL and the FL panhandle.
Weak instability depicted by SB/MLCAPE values of 100 to 500j/kg
exist within a moderately sheared environment. SRH values in the
sfc-1km and sfc-3km are between 100 to 200m2/s2, with sfc-0.5km
values upwards of 100m2/s2. This is helping to generate some
transient supercells over the marine waters that have periodically
propagated onshore. So far these have remained rather weak, but
given the environment in place an isolated tornado or two can not
be ruled out today.

For the rest of the near term package, forecast highs have been
bumped down into the lower to middle 70's for all locations given
extensive cloud cover and precipitation coverage through this
afternoon. Temperatures remain steady into tonight and tomorrow
morning in the lower to middle 70's. Have opted to keep highs on
the cooler side for Thursday given anticipated coverage of
precipitation and clouds, with highs generally in the middle to
upper 70's. If we manage any breaks in precipitation and cloud
cover, a couple spots could see some lower 80's. A HIGH risk of
rip currents is in place today into tonight, becoming MODERATE for
Thursday. MM/25

&&

.AVIATION...
18Z issuance...Heavy rainfall and a continuous feed of low level
tropical moisture is helping to keep a general MVFR to IFR
ceiling in place, with IFR visibilities noted in heavier
convection. Expect this to be the trend for today into tomorrow,
with some isolated LIFR conditions possible in the heaviest
showers and thunderstorms. A return to more dominant MVFR
conditions may occur this evening into tonight where a brief break
in precipitation coverage is expected. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

     Flash Flood Watch through Thursday evening for ALZ052-059-
     261>266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

     Flash Flood Watch through Thursday evening for FLZ201>206.

MS...Flash Flood Watch through Thursday evening for MSZ075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Sep 15, 11:16 AM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service Mobile AL
1116 AM CDT Wed Sep 15 2021

ALZ261-263-265-151700-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-
1116 AM CDT Wed Sep 15 2021

...Strong thunderstorms will impact portions of Mobile County through
NOON CDT...

At 1115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Grand Bay to near Coden to 3 miles south of
Fort Morgan. Movement was north at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Prichard, Tillmans Corner, Saraland, Theodore,
Chickasaw, Satsuma, Grand Bay, Bayou La Batre, Creola, Chunchula,
Axis, Semmes, Tanner Williams, I65 And I165, Coden, Mobile Regional
Airport, Wilmer, I65 And AL 158 and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3032 8816 3032 8819 3036 8819 3037 8824
      3032 8826 3038 8824 3038 8831 3040 8833
      3039 8835 3040 8834 3039 8840 3100 8842
      3094 8801 3069 8802 3075 8804 3051 8810
      3038 8811 3033 8814 3029 8813
TIME...MOT...LOC 1615Z 177DEG 33KT 3045 8834 3035 8826 3018 8802

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Sep 15, 12:51 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1251 PM CDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     FLASH FLOOD      BAYOU LA BATRE          30.40N 88.25W
09/15/2021                   MOBILE             AL   COUNTY OFFICIAL

            NUMEROUS IMPASSABLE ROADS DUE TO FLOODING
            REPORTED AS OF 1230PM (INCLUDING PARTS OF
            SHELL BELT RD, RAILROAD ST, AND STATE DOCKS
            RD). REPORTS VIA SOCIAL MEDIA.

&&

MB
Local storm report, Sep 15, 2:12 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
212 PM CDT WED SEP 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLASH FLOOD      WEST MOBILE             30.66N 88.19W
09/15/2021                   MOBILE             AL   PUBLIC

            FLOODED INTERSECTION AT HILLCREST AND GRELOT
            RD WITH WATER IN A FEW YARDS NEARBY.
            PICTURES, VIDEOS, AND REPORTS VIA SOCIAL
            MEDIA.

&&

MB
Special weather statement, Sep 15, 2:16 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
216 PM CDT Wed Sep 15 2021

FLZ201>204-152000-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
216 PM CDT Wed Sep 15 2021

...A strong thunderstorm will impact portions of central Santa Rosa
and south central Escambia Counties through 300 PM CDT...

At 215 PM CDT, Doppler radar was tracking a strong thunderstorm over
Myrtle Grove, or near West Pensacola, moving northeast at 25 mph.

HAZARD...Winds up to around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Pace, Milton, Goulding, Bagdad, Myrtle Grove, Pea Ridge and
Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3032 8739 3040 8743 3044 8734 3051 8744
      3074 8716 3052 8691 3050 8701 3058 8698
      3060 8702 3057 8700 3044 8709 3052 8710
      3058 8718 3043 8717 3037 8729 3037 8732
      3035 8726 3032 8730 3034 8730
TIME...MOT...LOC 1915Z 232DEG 22KT 3042 8733

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 8:58 AM CDTAreal Flood AdvisoryMOBEscambia4 hr
Sep 15, 10:43 AM CDTRip Current StatementMOBEscambia, Okaloosa, Santa Rosa64 hr
Sep 15, 1:16 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa4 hr
Sep 15, 1:46 PM CDTFlash Flood WarningMOBEscambia6 hr
Sep 15, 2:16 PM CDTSpecial Weather StatementMOBEscambia44 min
Sep 15, 3:12 PM CDTRiver Flood WarningMOBOkaloosa44 hr
Sep 15, 3:15 PM CDTRiver Flood WarningMOBOkaloosa, Santa Rosa19 hr
Sep 15, 4:00 PM CDTSpecial Weather StatementMOBOkaloosa45 min
Sep 15, 4:33 PM CDTAreal Flood WarningMOBEscambia9 hr
Sep 15, 4:46 PM CDTSpecial Weather StatementMOBOkaloosa44 min
Sep 15, 5:21 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa114 min
Sep 14, 7:17 PM CDTSpecial Marine WarningMOB28 min
Sep 14, 8:12 PM CDTRiver Flood WarningMOBBaldwin38 hr
Sep 15, 4:21 AM CDTSpecial Marine WarningMOB39 min
Sep 15, 8:33 AM CDTSpecial Marine WarningMOB87 min
Sep 15, 10:11 AM CDTFlash Flood WarningMOBMobile6 hr
Sep 15, 11:00 AM CDTSpecial Marine WarningMOB90 min
Sep 15, 11:16 AM CDTSpecial Weather StatementMOBMobile44 min
Sep 15, 12:30 PM CDTFlash Flood WarningMOBBaldwin6 hr
Sep 15, 2:03 PM CDTSpecial Marine WarningMOB87 min
Sep 15, 3:20 PM CDTSpecial Marine WarningMOB85 min
Sep 15, 3:21 PM CDTRiver Flood WarningMOBBaldwin6 hr
Sep 15, 4:48 PM CDTSpecial Marine WarningMOB57 min

Nearby

River Flood Warnings in Florida, 2021River Flood Warnings in Alabama, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.